|Fat developed on liver
Jun 10, 2007
I have just come back from having an MRI and was told that my liver has a large buildup of "fat". this is beleived to have been cause by my HIV meds. Is there any kinda of med sor natural vitamins or supplements I may take to counter his affect. I have not spoken to my Doctor yet, this info was given to me by the MRI tech. Thanks
Response from Dr. Henry
Fatty liver (also called hepatic steatosis) is common in the general population in many western countries. Linkage to specific HIV drugs can be difficult to prove given how common the condition in HIV- persons. Generally, drugs that increase visceral or abdominal fat or cause other metabolic pertubations (such as insulin resistance) may contribute. Hepatitis C and possibly HIV infection itself as well a host of other medical conditions (such as excessive alcohol use or intake of fatty foods, obesity,diabetes, or pregnancy)can contribute to fatty liver. There is no easy treatment in many instances. Switching off fat-associated HIV medications may help (ie off thymidine NRTIs such as D4T or AZT). Diet, exercise, diabetic medications that improve insulin sensitivity/activity many help certain subsets of patients but there is no easy treatment or vitamin supplement that is consistently and quickly effective. For many patients the prognosis seems to be fairly good. KH
THC testing and Norvir
- Too Scared To Get Tested After Sex With A Prostitute
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Condom Side Effects
- How Does Cervical Cancer Affect Your Reproductive System?
- How Long Does Fluconazole Stay In Your System?
- CMIA Method For HIV Window Period
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.